Florida, 2025

Flash Flood and Damaging Wind in Florida, July 14, 2025

July 14, 2025 · NWS TBW · 5 events in 2 counties and zones

Northerly flow overspreading the peninsula west of a tropical disturbance (Invest 93L) approaching the state from the Atlantic results in south to southwest propagating convection that produces damaging wind gusts near Manor Ridge and Darby in Hernando and Pasco counties, along with 1-in-1000-year 3-hour, and 1-in-500- to -1000-year 6-hour rainfall events near Plant City in Hillsborough County…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Northerly flow overspreading the peninsula west of a tropical disturbance (Invest 93L) approaching the state from the Atlantic results in south to southwest propagating convection that produces damaging wind gusts near Manor Ridge and Darby in Hernando and Pasco counties, along with 1-in-1000-year 3-hour, and 1-in-500- to -1000-year 6-hour rainfall events near Plant City in Hillsborough County with 9 and 11 inches, respectively, resulting in flash flooding. A home was struck by lightning near Zephyrhills in Pasco County resulting in a minor fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 14, 1:04 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 14, 1:04 PM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
204 PM EDT Mon Jul 14 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 159 PM EDT Mon Jul 14 2025

An unsettled pattern expected to continue the next couple of a days
as a low pressure system currently off the east coast of FL
traverses west over FL before exiting into the Gulf sometime
tomorrow. Currently the National Hurricane Center has this area
marked with a low (20%) chance of developing into a tropical cyclone
in the next 48 hours and a low (30%) chance in the next 7 days.
Regardless of development, plenty of rain is expected the next
couple of days.

Though most activity is currently south of I4,
showers and storms will begin to fill in later this afternoon into
the evening. Showers move offshore this evening, allowing for a
break in activity over land. However, showers once again develop
over the peninsula Tuesday morning, beginning more scattered in
nature then transitioning to widespread by the afternoon. Some
areas will receive multiple rounds of rain for the next couple of
days which can lead to localized flooding. Be sure to have
multiple ways to receive weather alerts. Remember to turn around
anytime you come to water over the road.

A more typical FL summertime pattern returns by the end of the week
with scattered afternoon thunderstorms each day. Temperatures at the
beginning of the week will remain in check by rain coverage.
Slightly above average temperatures return by the end of the week
into the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 159 PM EDT Mon Jul 14 2025

VFR conditions expected outside of shower and thunderstorm activity.
Unsettled conditions and ample moisture means showers could
develop anytime and anywhere. Most continue to move quickly to the
south when they do develop. Conditions quiet overnight before
ramping back up tomorrow morning

&&

.MARINE...
Issued at 159 PM EDT Mon Jul 14 2025

Marine conditions will continue to deteriorate the over the next
couple of days as  a low pressure system moves over FL from the
Atlantic into the NE Gulf. Winds will increase overnight Tuesday and
stay elevated through the end of the week as the low moves
through the Gulf.

&&

.FIRE WEATHER...
Issued at 159 PM EDT Mon Jul 14 2025

Fire weather concerns remain low as ample moisture leads to
widespread showers and storms through the week

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  87  77  89 /  70  80  70  80
FMY  74  85  75  90 /  80  80  50  80
GIF  74  86  75  91 /  60  80  30  80
SRQ  75  86  75  89 /  70  80  70  80
BKV  72  88  72  91 /  70  80  60  80
SPG  77  85  77  87 /  70  80  70  80

&&

Sea Breeze Thunderstorm Regime For Monday: 8
Sea Breeze Thunderstorm Regime For Tuesday: 2

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Shiveley

In the hours before

Local storm report, Jul 14, 12:34 PM EST, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
134 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     Waterspout       8 SSW Charlotte Park    26.80N 82.12W
07/14/2025                   GMZ836             FL   Broadcast Media

            A broadcast media meteorologist posted a
            picture to social media of a narrow
            waterspout east of Turtle Bay in the
            Charlotte Harbor.

&&
Special weather statement, Jul 14, 2:41 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
341 PM EDT Mon Jul 14 2025

FLZ052-056-057-142030-
Highlands FL-Polk FL-Hardee FL-
341 PM EDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HIGHLANDS...
NORTHEASTERN HARDEE AND SOUTH CENTRAL POLK COUNTIES THROUGH 430 PM
EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Avon Park, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sebring Regional Airport, Crooked Lake Park, Bowling Green, Zolfo
Springs, Sylvan Shores, Lake Istokpoga, Avon Park, Sebring Shores,
Frostproof, Lake Josephine, Lorida, Avon Park Executive Airport,
Wauchula, Avon Park Air Force Range, Sebring, Crewsville, Lake
Placid, Placid Lakes, and Fort Meade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2756 8119 2753 8121 2749 8120 2718 8127
      2755 8190 2789 8167 2763 8117
TIME...MOT...LOC 1941Z 041DEG 11KT 2765 8159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jul 14, 2:56 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
356 PM EDT Mon Jul 14 2025

FLZ052-142045-
Polk FL-
356 PM EDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL POLK COUNTY
THROUGH 445 PM EDT...

At 356 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or near Celebration, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Davenport, Haines City, Loughman, and Lake Alfred.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2809 8150 2812 8177 2835 8170 2835 8166
      2826 8166 2826 8155 2816 8152 2814 8152
TIME...MOT...LOC 1956Z 353DEG 10KT 2828 8164

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jul 14, 3:35 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
435 PM EDT Mon Jul 14 2025

FLZ052-142115-
Polk FL-
435 PM EDT Mon Jul 14 2025

...STRONG THUNDERSTORMS WILL IMPACT POLK COUNTY THROUGH 515 PM EDT...

At 435 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of Zephyrhills North to Jan Phyl
Village to near Lake Kissimmee. Movement was south at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homeland, Alturas, Indian Lake Estates, Crooked Lake Park, Fussels
Corner, Auburndale, Winter Haven Airport, Frostproof, Haines City,
Polk City, Wahneta, Winston, Fort Meade, Combee Settlement, Hillcrest
Heights, Kathleen, Eagle Lake, Highland Park, Lakeland Linder
Airport, and Mulberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2766 8117 2769 8193 2805 8206 2817 8206
      2819 8211 2833 8202 2831 8196 2835 8196
      2835 8191 2813 8175 2813 8146 2809 8145
      2808 8135 2801 8138 2806 8145 2804 8146
      2792 8131 2786 8131 2783 8122
TIME...MOT...LOC 2035Z 020DEG 17KT 2829 8195 2802 8178 2789 8127

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Local storm report, Jul 14, 3:57 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
457 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Tstm Wnd Gst     2 SW Lake Alfred        28.07N 81.75W
07/14/2025  M52 MPH          Polk               FL   ASOS

            ASOS station KGIF Winter Haven.

&&
Special weather statement, Jul 14, 4:04 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
504 PM EDT Mon Jul 14 2025

FLZ043-142-148-149-242-248-249-251-142145-
Coastal Citrus FL-Inland Pasco FL-Inland Hernando FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-Coastal Pasco FL-
Inland Hillsborough FL-
504 PM EDT Mon Jul 14 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CITRUS...CENTRAL
SUMTER...PASCO...HERNANDO AND NORTHEASTERN HILLSBOROUGH COUNTIES
THROUGH 545 PM EDT...

At 504 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Zephyrhills North to
Inverness Highlands North. Movement was southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saint Leo, Lecanto, Homosassa Springs, High Point, Lake Lindsey,
Hillsborough River State Park, Inverness Airport, Shady Hills, Glen
Lakes, St. Leo, Richland, South Brooksville, Heatherwood, Weeki
Wachee, Citrus Hills, Gospel Island, Floral City, Zephyrhills South,
North Brooksville, and Brookridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2893 8233 2836 8199 2832 8202 2831 8206
      2826 8206 2826 8211 2820 8210 2798 8226
      2843 8271 2852 8275 2858 8272 2876 8275
TIME...MOT...LOC 2104Z 044DEG 18KT 2831 8207 2884 8239

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW

The radar

The Tampa radar (KTBW), 93 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

3 heavy rain, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Hernando

When
July 14, 4:12 PM EST
Where
Hernando County, 0.92 mi NW of Rital
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
28.530, -82.230

EM relayed report of a tree blown down onto a home near Ridge Manor in Hernando County.

Heavy Rain, Hillsborough

When
July 14, 5:55 PM EST
Where
Hillsborough County, 1.22 mi E of Coronet
Reported by
Mesonet
Coordinates
27.980, -82.060

Home weather station along Wiggins Road in Plant City reported 9.38 inches of rain over the preceding 6 hours.

Heavy Rain, Hillsborough

When
July 14, 5:58 PM EST
Where
Hillsborough County, 1.4 mi ENE of Trapnell
Reported by
Mesonet
Coordinates
27.960, -82.110

Home weather station along Kilgore Road in Plant City reported 8.66 inches of rain over the preceding 6 hours.

Heavy Rain, Hillsborough

When
July 14, 5:59 PM EST
Where
Hillsborough County, 2.16 mi SSW of Coronet
Reported by
Mesonet
Coordinates
27.950, -82.090

Home weather station near Smith Ryals Road in Plant City reported 8.76 inches of rain over the preceding 6 hours.

Flash Flood, Hillsborough

When
July 14, 6:35 PM EST
Where
Hillsborough County, 0.92 mi SW of Coronet to 0.65 mi SW of Coronet
Cause
Heavy Rain
Reported by
Public
Coordinates
27.970, -82.090

Public video posted to social media depicted fast-moving water approximately one foot deep from Howell Branch Creek overtopping both lanes of Trapnell Road just east of Smith Ryals Road. Flooding from the creek was also evident spreading across nearby adjacent fields also.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288118, 1288125, 1288128, 1288129, 1288119.